Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 24, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 10, 2001, 9:37 PM CDT for Gove County, Kansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 9:37 PM CDT (02:37 UTC)
- Expired
- Apr 10, 2001, 10:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Gove County, KS
The radar
The Goodland radar (KGLD), 116 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 9:48 PM CDT | Hail 0.75 | Gove, KS | |
| Apr 10, 9:49 PM CDT | Hail 0.75 | Gove, KS | Ground completely covered by hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 8:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 2242 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 110246 RRA SVRGLD KSC063-110315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 937 PM CDT TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GOVE COUNTY IN WEST CENTRAL KANSAS * UNTIL 1015 PM CDT * AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF GOVE...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GOVE AT 945 PM CDT HAIL UP TO GOLFBALL SIZE AND STRONG AND DAMAGING WINDS OF 75 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ LAT...FLON 3893 10080 3872 10069 3901 10038 3911 10056 LAMMERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:01 PM CDT, 36 minutes earlier.
Area forecast discussion, Apr 10, 9:01 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GOODLAND KS 801 PM MDT TUE APR 10 2001 UPDATED ZONES TO REFLECT CURRENT SEVERE THUNDERSTORM WATCH 121. ALSO ADDED MENTION OF SEVERE IN ZONES UNDER THIS CONVECTIVE WATCH. .GLD...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT MDT (1 AM CDT) FOR ALL OF EASTERN COLORADO AND AREAS WEST OF A JENNINGS TO QUINTER KANSAS LINE FOR NORTHWEST KANSAS. WIND ADVISORY ON WEDNESDAY FOR ALL OF NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND FAR EASTERN COLORADO. AWJ/LAMMERS
In the hours before
Local storm report, Apr 10, 8:19 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
719 PM MDT TUE APR 10 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0711 PM 7 NW KIT CARSON CO 1 INCH HAIL
04/10/01 CHEYENNE REPORTED BY PUBLIC.Special weather statement, Apr 10, 8:38 PM CDT, 59 minutes before
COZ090>092-KSZ001>003-013>015-027>029-041-042-110600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 738 PM MDT TUE APR 10 2001 THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES OF EAST CENTRAL COLORADO... CHEYENNE...KIT CARSON AND YUMA COUNTIES AND FOR THE FOLLOWING COUNTIES OF NORTHWEST KANSAS... CHEYENNE...SHERMAN...WALLACE...GREELEY...WICHITA...LOGAN...GOVE... THOMAS...SHERIDAN...RAWLINS AND DECATUR. THIS SEVERE THUNDERSTORM WATCH IS VALID UNTIL MIDNIGHT MDT (1 AM CDT). A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE WATCH AREA. LARGE HAIL ANDT DAMAGING WINDS MAY ALSO RESULT. BE ALERT FOR RAPID WEATHER CHANGES AND BE PREPARED TO TAKE ACTION AS NEEDED. LAMMERS
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 10:14 PM CDT | Tornado Warning | GLD | Gove | 46 min |
| Apr 10, 10:49 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 41 min |
| Apr 10, 11:06 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.